17
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found
      Is Open Access

      Invariance principle for variable speed random walks on trees

      Preprint
      , ,

      Read this article at

      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          We consider stochastic processes on complete, locally compact tree-like metric spaces \((T,r)\) on their "natural scale" with boundedly finite speed measure \(\nu\). Given a triple \((T,r,\nu)\) such a speed-\(\nu\) motion on \((T,r)\) can be characterized as the unique strong Markov process which if restricted to compact subtrees satisfies for all \(x,y\in T\) and all positive, bounded measurable \(f\), \[ \mathbb{E}^x [ \int^{\tau_y}_0\mathrm{d}s\, f(X_s) ] = 2\int_T\nu(\mathrm{d}z)\, r(y,c(x,y,z))f(z) < \infty, \] where \(c(x,y,z)\) denotes the branch point generated by \(x,y,z\). If \((T,r)\) is a discrete tree, \(X\) is a continuous time nearest neighbor random walk which jumps from \(v\) to \(v'\sim v\) at rate \(\tfrac{1}{2}\cdot (\nu(\{v\})\cdot r(v,v'))^{-1}\). If \((T,r)\) is path-connected, \(X\) has continuous paths and equals the \(\nu\)-Brownian motion which was recently constructed in [AthreyaEckhoffWinter2013]. In this paper we show that speed-\(\nu_n\) motions on \((T_n,r_n)\) converge weakly in path space to the speed-\(\nu\) motion on \((T,r)\) provided that the underlying triples of metric measure spaces converge in the Gromov-Hausdorff-vague topology introduced recently in [AthreyaLohrWinter2016].

          Related collections

          Author and article information

          Journal
          2014-04-24
          2017-04-01
          Article
          10.1214/15-AOP1071
          1404.6290
          ccda8772-862f-4a3f-9a8f-457f97048aa6

          http://arxiv.org/licenses/nonexclusive-distrib/1.0/

          Custom metadata
          Annals of Probability, Vol. 45, No. 2 (2017), pp. 625-667
          45 pages
          math.PR

          Probability
          Probability

          Comments

          Comment on this article